Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

DBS and increasing voltage decreases on time


  • Please log in to reply
1 reply to this topic

#1 young_dad

young_dad

    Advanced Member

  • Members
  • PipPipPip
  • 126 posts
  • LocationSan Diego

Posted 09 April 2014 - 01:33 PM

I had DBS surgery in August of 2013, unilateral in a Gpi location.  I also suffered a minor stroke during the surgery.  I have now been spending the past 6-8 months trying to find an optimal setting for my DBS without much luck.  However, one thing I have noticed is that when I increase the voltage of my DBS program above 3.0 V, my med on time actually goes down and my meds, while on, do not work as well.  When I lowered the voltage back to about 2.5V, I can increase my time between meds from less than 3 hours to nearly 4-4.5 hours, and my meds work more effectively.  I am wondering if these findings would indicate any problems with my DBS or how it's being programmed or path forward I could use to improve the effect of my DBS.

 

Thanks.



#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,728 posts
  • LocationUniversity of Florida

Posted 10 April 2014 - 04:43 PM

I think that there is an effective range and that it has been shown that if you program the device too hight tremor and other worsening of PD can emerge.  There is a "best" range for everyone.  Unfortunately you and your doc have to find this by trial and error.


Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users